On the nearest stable 2 x 2 matrix, dedicated to prof. sze-bi hsu in appreciation of his inspiring ideas

Yueh Cheng Kuo, Huan Chang Cheng, Jhih You Syu, Shih Feng Shieh

Research output: Contribution to journalArticlepeer-review

Abstract

In this paper, we study the continuous-time nearest stable matrixproblem: Given a 2x2 real matrix A, minimize the Frobenius norm of A-X, where X is a stable matrix. We provide an explicit formula for the global minimizer X*. The uniqueness of the minimizer is also studied.

Original languageEnglish
Pages (from-to)2025-2035
Number of pages11
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume26
Issue number4
DOIs
Publication statusPublished - 2021 Apr

Keywords

  • Global minimizer
  • Linear continuous-time systems
  • Matrix approximation
  • Stability ra- dius

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'On the nearest stable 2 x 2 matrix, dedicated to prof. sze-bi hsu in appreciation of his inspiring ideas'. Together they form a unique fingerprint.

Cite this